View Full Version : Bipolar and ADHD Medication Combo


neuralnavarro
06-08-16, 01:50 PM
Hello everyone. I have bipolar I and ADHD inattentive. I currently use 200mg of Lamictal, 300mg of Wellbutrin, and 10mg of Abilify. My Pdoc just put me on Vyvanse for which I'm supposed to titrate up from 10mg to 30mg. So far I'm on 20mg and I feel nothing. I wanted to know the opinion of my bipolar medicine cocktail's affect on vyvanse. This has happened before as I have tried Focalin, Concerta, and Evekeo and have encountered the same problem. Would a higher dosage of Vyvanse be necessary or should I try Adderall XR? I have have not tired Adderall because my Pdoc convinced me that Vyvanse would last longer. Please let me know what y'all think.

AddAnxiousMe
06-09-16, 03:12 PM
Hello everyone. I have bipolar I and ADHD inattentive. I currently use 200mg of Lamictal, 300mg of Wellbutrin, and 10mg of Abilify. My Pdoc just put me on Vyvanse for which I'm supposed to titrate up from 10mg to 30mg. So far I'm on 20mg and I feel nothing. I wanted to know the opinion of my bipolar medicine cocktail's affect on vyvanse. This has happened before as I have tried Focalin, Concerta, and Evekeo and have encountered the same problem. Would a higher dosage of Vyvanse be necessary or should I try Adderall XR? I have have not tired Adderall because my Pdoc convinced me that Vyvanse would last longer. Please let me know what y'all think.

I have read that antimanic meds like Lithium and Depakote (as well as some antipsychotics) can block the stimulant effects of ADHD medications. So maybe it is the Lamictal blocking the effects. My sister is bipolar and was feeling lethargic, so her doctor added a small 2mg dose of Abilify to her medications and she said she had so much energy on it. She said at 5mgs she couldn't stand it, she couldn't sit still (akathisia). How do you feel on 10mgs of Abilify and 300mgs of Wellbutrin? I would think you'd have boundless energy on that mix, but I know they're not approved for ADHD (but Wellbutrin is used off label for it). I can't say about an increase in dose, discuss it with your doctor. Maybe your docotr could eliminate or lower the Abilify or Wellbutrin, and the Vyvanse might work better. It seems to me that with three stimulating meds, it would be hard to know what was doing what. But I'm not a doctor, so please don't change anything without discussing it with your doctor.
Peace and happiness:).

sarahsweets
06-10-16, 06:22 AM
I take lamictal, cymbalta, buspar and geodon and have been lucky enough to have no issues with amphetamines.